Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 25, 2014, 12:48 AM MDT for Johnson County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2014, 12:48 AM MDT (06:48 UTC)
- Expired
- May 25, 2014, 4:30 AM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 233 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877 WGUS55 KRIW 250648 FFWRIW WYC019-251030- /O.NEW.KRIW.FF.W.0005.140525T0648Z-140525T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1248 AM MDT SUN MAY 25 2014 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING... * UNTIL 430 AM MDT * AT 1238 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IS CONTINUING ON DEAD HORSE CREEK WHICH IS HAS CLOSED INTERSTATE 90 BETWEEN BUFFALO AND GILLETTE. THE MAIN AREA OF FLASH FLOODING IS BETWEEN MILE MARKERS 88 AND 91 ON INTERSTATE 90. REPORTS OF FLOODING INCLUDE WATER AND DEBRIS UP TO 6 INCHES DEEP OVER THE INTERSTATE AND FLOODING EXTENDING UP TO 300 YARDS WIDE. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE INTERSTATE 90 MILE MARKERS 88 TO 91...DEAD HORSE ROAD NEAR INTERSTATE 90... THE POWDER RIVER DOWNSTREAM FROM WHERE DEAD HORSE CREEK DRAINS INTO THE POWDER RIVER...AND COUNTY ROADS NEAR THE POWDER RIVER IN NORTHEAST JOHNSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4412 10623 4456 10621 4456 10601 4412 10601 $$ AR
2 follow-up statements
188 WGUS75 KRIW 250815 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 215 AM MDT SUN MAY 25 2014 WYC019-251030- /O.CON.KRIW.FF.W.0005.000000T0000Z-140525T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON WY- 215 AM MDT SUN MAY 25 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN JOHNSON COUNTY UNTIL 430 AM MDT... AT 209 AM MDT...FLASH FLOODING IS CONTINUING ON DEAD HORSE CREEK AND WHERE DEAD HORSE CREEK FLOWS INTO THE POWDER RIVER NORTH OF INTERSTATE 90. AS OF 200 AM...INTERSTATE 90 HAS REOPENED BETWEEN BUFFALO AND GILLETTE...AS THE FLOODING AROUND MILE MARKER 90 HAS RECEDED ENOUGH TO ALLOW THE ROAD TO REOPEN. SOME OTHER LOCATIONS THAT WILL STILL EXPERIENCE FLOODING INCLUDE DEAD HORSE ROAD NEAR INTERSTATE 90...THE POWDER RIVER DOWNSTREAM FROM WHERE DEAD HORSE CREEK DRAINS INTO THE POWDER RIVER...AND COUNTY ROADS NEAR THE POWDER RIVER IN NORTHEAST JOHNSON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM STORMS EARLIER IN THE NIGHT WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4412 10623 4456 10621 4456 10601 4412 10601 $$ AR
584 WGUS75 KRIW 251022 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 422 AM MDT SUN MAY 25 2014 WYC019-251036- /O.EXP.KRIW.FF.W.0005.000000T0000Z-140525T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JOHNSON WY- 422 AM MDT SUN MAY 25 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN JOHNSON COUNTY WILL BE ALLOWED TO EXPIRE AT 430 AM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OR WILL BE ENDING SOON OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE WIDESPREAD FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4412 10623 4456 10621 4456 10601 4412 10601 $$ AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:56 PM MDT, 52 minutes earlier.
Area forecast discussion, May 24, 11:56 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1156 PM MDT SAT MAY 24 2014 .SHORT TERM...TONIGHT AND SUNDAY (ISSUED AT 221 PM) AN UPPER LEVEL LOW CONTINUES TO SLOWLY TRACK NORTHEAST INTO THE FOUR CORNERS REGION. BROAD LIFT ASSOCIATED WITH THE LOW WILL AGAIN ENCOURAGE MORE THUNDERSTORM ACTIVITY THROUGH THE SHORT TERM PERIOD. THERE WILL BE SOME ENHANCED ACTIVITY LATE THIS AFTERNOON INTO THE EVENING AS A SPEED MAX ASSOCIATED WITH THE UPPER LOW NOSES INTO THE REGION. QG FORCING AND UPPER LEVEL DIVERGENCE ASSOCIATED WITH THIS FEATURE WILL PROVIDE SOME SUPPORT FOR THE THUNDERSTORM ACTIVITY GOING ON UNDERNEATH...BUT LOW TO MID LEVEL SHEAR IS LACKING SO THE STORMS ARE NOT EXPECTED TO BE VERY ORGANIZED OR LONG LIVED. HOWEVER...RICH MOISTURE AND MODERATE INSTABILITY ACROSS THE REGION WILL SUPPORT THUNDERSTORMS JUST ABOUT ANYWHERE...AND THESE WILL BE SLOW MOVING STORMS WITH PWAT INCREASING INTO THE NIGHT...NEARING AN INCH IN EASTERN WYOMING. SO FLASH FLOODING IS EXPECTED TO BE THE PRIMARY THREAT. HOWEVER...SOME UPDRAFTS COULD BE STRONG WHICH COULD RESULT IN SOME SMALL HAIL AND COULD EVEN PRODUCE A LANDSPOUT IF A STRONG ENOUGH STORM FORMS OVER THE RIGHT TERRAIN. THE UPPER LEVEL SUPPORT STICKS AROUND THROUGH THE NIGHT SO THERE COULD BE SOME NOCTURNAL CONVECTION...ESPECIALLY ACROSS THE FAR EASTERN REACHES OF THE CWA WHERE THE QG FORCING AND UPPER LEVEL DIVERGENCE WILL BE THE STRONGEST. THE UPPER LEVEL LOW CONTINUES TO SLOWLY TRACK NORTHEAST THROUGH THE NIGHT...WITH ANOTHER CHANCE FOR STORMS ON SUNDAY AS SURFACE FLOW TURNS NORTHEAST...ADVECTING IN SOME RICHER MOISTURE FROM THE PLAINS. THE ATMOSPHERE WILL AGAIN DESTABILIZE AS THE SURFACE HEATS DURING THE DAY. FLASH FLOODING WILL AGAIN BE THE MAIN THREAT AS MORE SLOW MOVING MOISTURE LADEN STORMS POP UP...HOWEVER THERE WILL BE AT LEAST SOME MOVEMENT TOMORROW... ESPECIALLY EAST OF THE DIVIDE. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY A PESKY CUT OFF UPPER LOW ACROSS THE DESERT SOUTHWEST/SOUTHERN ROCKIES OVER THE PAST SEVERAL DAYS IS FINALLY EXPECTED TO PUSH INTO THE CENTRAL PLAINS LATE SUNDAY NIGHT/MONDAY...AS A KICKER UPPER LOW/TROUGH APPROACHES THE PACIFIC NORTHWEST. THE WESTERN UPPER LOW IS THEN PROJECTED TO DIG SOUTHWARD INTO MUCH OF THE WEST COAST TUESDAY...WITH DOWNSTREAM RIDGING OVER THE FORECAST AREA. ALTHOUGH CANNOT RULE OUT ISOLATED...MAINLY MTN...CONVECTION MONDAY AND TUESDAY...CONDITIONS WILL BE MUCH DRIER AND A BIT WARMER BOTH DAYS. ON TUESDAY...COULD SEE SOME ELEVATED FIRE WEATHER CONDITIONS AS VERY LOW RH COMBINE WITH SOME BREEZY SOUTHWEST FLOW. MODELS ARE IN GENERAL AGREEMENT THAT A TROUGH WILL REMAIN OVER THE WEST COAST THROUGH THE END OF THE WEEK. THEY ALSO SHOW PART OF THIS TROUGH LIFTING OUT OF THE PACIFIC NORTHWEST ACROSS THE NORTHERN INTERMOUNTAIN WEST INTO SOUTHWEST/SOUTHERN CANADA IN THE WEDNESDAY/THURSDAY TIME FRAME. SIGNIFICANT DIFFERENCES EXIST IN THE TIMING...STRENGTH...AND EASTWARD EXTENT OF THIS UPPER LOW AS IT EJECTS OUT WEDNESDAY AND THURSDAY. THE ECMWF IS A BIT FASTER AND EAST WITH THIS UPPER LOW THAN OTHER MODELS SLIDING A COLD FRONT ACROSS THE AREA WEDNESDAY NIGHT WITH MUCH COOLER CONDITIONS THURSDAY...WHILE THE GEM AND GFS IS NOT AS STRONG WITH THIS COLD FRONT. REGARDLESS...WEDNESDAY LOOKS TO BE HOT...MAINLY DRY...WITH BREEZY TO WINDY SOUTHWEST FLOW. 700MB TEMPERATURES BETWEEN 14C AND 16C WOULD RESULT IN BASIN TEMPERATURES EAST OF THE DIVIDE NEAR 90 DEGREES. THIS WOULD RESULT IN BOTH ELEVATED FIRE WEATHER CONDITIONS AND ACCELERATED MOUNTAIN SNOWMELT. ON THURSDAY...DESPITE A WEAKENING COLD FRONT OVER THE AREA IT STILL APPEARS MAINLY DRY CONDITIONS WILL CONTINUE ALTHOUGH BETTER THAN WEDNESDAY. ON FRIDAY AND SATURDAY...MODELS KEEP THE MEAN TROUGH OVER THE WEST COAST...BUT ARE HINTING AT SOME MOISTURE FROM HURRICANE AMANDA BEING LIFTED NORTHWARD POSSIBLY IMPACTING THE AREA. THUS WILL HAVE AT LEAST SLIGHT CHANCE OVER THE ENTIRE AREA TO ACCOUNT FOR THIS. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE VCNTY 50NE KRKS-KCPR THOUGH AROUND 10Z WITH THIS ACTIVITY DECREASING THROUGH THE REST OF THE MORNING. SOME LOCAL MVFR CONDITIONS WITH HIGHER TERRAIN OBSCURED MAY OCCUR. THIS AREA WILL AGAIN THE THE PRIME LOCATION FOR SHOWER AND THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON WITH SHOWERS AND THUNDERSTORM ISOLATED TO WIDELY SCATTERED FURTHER NORTH. SHOWERS AND THUNDERSTORMS WILL DECREASE 02Z-04Z MONDAY WITH SOME -SHRA...LOCAL MVFR CIGS...LINGERING VCNTY KCPR OVERNIGHT. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES WDLY SCT -SHRA WILL CONTINUE ACROSS YELLOWSTONE NATIONAL PARK UNTIL AROUND 09Z BEFORE DISSIPATING. EXPECT OCNL HIGHER MTN OBSCURATIONS IN THIS AREA. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE MORNING WITH LOCAL BKN110-130 MSL CIGS ALONG WITH PATCHY VALLEY FOG PARTIALLY OBSCURING TERRAIN UNTIL 14Z. SCT SHOWERS AND ISOLATED THUNDERSTORMS WILL BLOSSOM IN THE VCNTY OF THE CONTINENTAL DIVIDE SUNDAY AFTERNOON THROUGH SUNSET WITH DRIER AND MORE STABLE AIR ACROSS THE FAR WEST...VCNTY KJAC-KEMM WHERE THIS ACTIVITY WILL BE MUCH MORE ISOLATED. MOST SHOWER AND THUNDERSTORM ACTIVITY SHOULD END BY 04Z MONDAY WITH SOME PATCHY VALLEY FOG PARTIALLY OBSCURING TERRAIN OVERNIGHT VCNTY KJAC-KBPI-KPNA. && .HYDROLOGY... A FLOOD WATCH REMAINS IN EFFECT FOR SMALL TRIBUTARIES ACROSS THE WESTERN SLOPES OF THE BIGHORN MTS INTO ADJACENT FOOTHILLS. THIS WILL BE FROM A COMBINATION OF SNOWMELT AND LOCALIZED HEAVY RAINFALL FROM SLOW MOVING STORMS THIS EVENING. OUTSIDE OF LOCALIZED AREAS THAT RECEIVE HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING...RIVERS AND STREAMS WILL BE ON THE RISE...BUT ARE EXPECTED TO REMAIN AT OR BELOW BANKFULL. THUNDERSTORM COVERAGE WILL BE LESS SUNDAY AFTERNOON AND EVENING...BUT THE SOUTH AND EAST COULD STILL SEE LOCALIZED HEAVY RAINFALL...WHICH COULD CAUSE ISSUES FOR SMALL STREAMS IMPACTED BY THE HEAVY RAINFALL. MONDAY THROUGH WEDNESDAY LOOK MAINLY DRY...BUT ABOUT 10 TO EVEN AS MUCH 15 DEGREES WARMER THAN WHAT IS OCCURRING TODAY. THIS WILL RESULT IN ACCELERATED MID/HIGH MOUNTAIN ELEVATION SNOWMELT. FOR STREAMS/RIVERS NEAR BANKFULL...THIS MIGHT BE ENOUGH TO CAUSE SOME FLOODING MID TO LATE NEXT WEEK. FOR FIRE WEATHER INFORMATION...PLEASE SEE THE FIRE WEATHER PLANNING FORECAST /FWF/. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING WYZ006-008. && SHORT TERM...ALLEN LONG TERM...WM AVIATION...AEM HYDROLOGY...WM
Hazardous weather outlook, May 24, 4:05 AM MDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 405 AM MDT SAT MAY 24 2014 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 405 AM MDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS CENTRAL AND WESTERN WYOMING THIS AFTERNOON. SOME STORMS MAY CONTAIN HEAVY RAIN...SMALL HAIL...AND GUSTY WIND. ANY HEAVY RAIN OVER MOUNTAIN LOCATIONS MAY LEAD TO ADDITIONAL INCREASES IN ASSOCIATED RIVER LEVELS. THESE LEVELS WILL CONTINUE TO BE MONITORED THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...A SLIGHT CHANCE OF THUNDERSTORMS EAST OF THE CONTINENTAL DIVIDE...ESPECIALLY OVER SWEETWATER AND NATRONA COUNTIES. MONDAY THROUGH WEDNESDAY...WARMER. ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING. BREEZY TO WINDY TUESDAY AND WEDNESDAY WITH INCREASED FIRE DANGER FOR THE LOWER ELEVATIONS OF THE SOUTHWEST AND CENTRAL. THIS WILL ALSO INCREASE HIGH ELEVATION SNOWMELT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HAIL OR WIND GUSTS OF 40 MPH OR HIGHER...AS WELL AS ANY FLOODING AND RAINFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 24, 6:58 PM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
658 PM MDT SAT MAY 24 2014
WYZ010-011-250145-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
658 PM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 745
PM MDT...
AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I90 MILE MARKER 95...OR 35 MILES EAST OF
BUFFALO...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
I90 EXIT 91...POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 745 PM
MDT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 86 AND
95.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4403 10613 4424 10631 4433 10601 4417 10600
4410 10600
TIME...MOT...LOC 0058Z 059DEG 2KT 4421 10604
MEUNIERSpecial weather statement, May 24, 7:26 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
726 PM MDT SAT MAY 24 2014
WYZ001-250215-
YELLOWSTONE NATIONAL PARK WY-
726 PM MDT SAT MAY 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELLOWSTONE
NATIONAL PARK UNTIL 815 PM MDT...
AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRY FALLS...OR 7 MILES NORTHWEST OF OLD
FAITHFUL...MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
MYSTIC FALLS AROUND 735 PM MDT.
FAIRY FALLS...GOOSE LAKE AND OLD FAITHFUL AROUND 740 PM MDT.
KEPLER CASCADES AROUND 750 PM MDT.
LOWER BASIN LAKE AND FIREHOLE CANYON AROUND 755 PM MDT.
FOUNTAIN PAINT POT AND GRAND LOOP RD MADISON TO GRANT AROUND 800 PM
MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4471 11066 4447 11056 4441 11100 4453 11105
4458 11105 4459 11105
TIME...MOT...LOC 0126Z 253DEG 8KT 4452 11091Special weather statement, May 24, 7:59 PM MDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 759 PM MDT SAT MAY 24 2014 WYZ017-018-250300- LANDER FOOTHILLS-WIND RIVER BASIN- 759 PM MDT SAT MAY 24 2014 THROUGH 915 PM...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTHEAST ALONG HIGHWAY 789 BETWEEN HUDSON AND RIVERTON...MOVING INTO THE RIVERTON AREA AROUND 9 PM. EXPECT LOCALLY HEAVY DOWNPOURS WITH SOME PONDING OF WATER ON THE ROADS AND SOME MINOR FLOODING IN LOW LYING AREAS. AEM
Special weather statement, May 24, 8:49 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 849 PM MDT SAT MAY 24 2014 WYZ001-250330- YELLOWSTONE NATIONAL PARK WY- 849 PM MDT SAT MAY 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELLOWSTONE NATIONAL PARK UNTIL 930 PM MDT... AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRY FALLS...OR 6 MILES NORTHWEST OF OLD FAITHFUL...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... FOUNTAIN PAINT POT AND LOWER BASIN LAKE AT 9 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4486 11063 4450 11042 4444 11096 4464 11100 TIME...MOT...LOC 0247Z 264DEG 19KT 4454 11084
Local storm report, May 24, 11:13 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1113 PM MDT SAT MAY 24 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 33 ESE BUFFALO 44.22N 106.07W
05/24/2014 JOHNSON WY EMERGENCY MANAGER
FLOODING ALONG DEAD HORSE CREEK WITH WATER
RUNNING ACROSS INTERSTATE 90 AT MILE MARKER
90. WYDOT HAS CLOSED THE INTERSTATE BETWEEN
BUFFALO AND GILLETTE DUE TO THE FLOODING.
&&
NWS RIVERTON WY
IRIS SYSTEMSpecial weather statement, May 25, 12:13 AM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1213 AM MDT SUN MAY 25 2014 WYZ022-260800- CASPER MOUNTAIN- 1213 AM MDT SUN MAY 25 2014 SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER CASPER MOUNTAIN THROUGH 200 AM. MODERATE RAIN MAY OCCUR WITH UP TO ONE HALF INCH OF RAIN POSSIBLE IN SOME LOCATIONS. THE SHEEPHERDER BURN SCAR WILL ALSO BE IMPACTED BY THIS RAINFALL. COUNTY ROADS AND DIRT ROADS IN THE AREA MAY SEE SOME PONDING OF WATER OR WATER CROSSING OVER THE ROAD WHERE HEAVIER RAIN DOES FALL. REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. AR
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:58 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| May 24, 7:26 PM MDT | Special Weather Statement | RIW | 49 min | |
| May 24, 8:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| May 24, 10:13 PM MDT | Flash Flood Warning | RIW | Johnson | 3 hr |
| May 25, 12:13 AM MDT | Areal Flood Advisory | RIW | Natrona | 3 hr |
| May 25, 7:58 AM MDT | Flash Flood Watch | RIW | Big Horn, Fremont, Johnson, Natrona, Park, Sweetwater and 1 more | 13 hr |
| May 25, 3:31 PM MDT | Flash Flood Warning | RIW | Natrona | 2 hr |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.